MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a vessel in the arm.A 9.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A microscopic examination identified a longitudinal tear beginning approximately 9mm distal of the distal markerband and extending approximately 48mm proximally across the balloon material.An examination of the balloon material and markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no issues with the tip of the device which could potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8515897
Report Number2134265-2019-03831
Device Sequence Number16612194
Product Code FGE
UDI-Device Identifier08714729794868
UDI-Public08714729794868
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0022618881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer04/29/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1